Welcome, Guest. Please login or register.
Did you miss your activation email?

Username: Password:
Pages: 1 [2]

Author Topic: New Member Farley  (Read 481 times)

Corgilicious

  • Newbie
  • *
  • Posts: 7
    • View Profile
Re: New Member Farley
« Reply #15 on: February 09, 2020, 05:49:09 PM »

Thanks so much for your reply. The question I am most struggling with is this: if the addition of another drug (leflunomide, atopica etc) results in vomiting and/or diarrhea is it fair to put the dog through this? There have been so many adverse effects from the prednisone and it has walloped the spark out of Farley already.

Logged

Jo CIMDA

  • Administrator
  • Hero Member
  • *****
  • Posts: 2892
    • View Profile
Re: New Member Farley
« Reply #16 on: February 11, 2020, 06:20:03 PM »

Hi

All these alternative immunosuppressive drugs have the potential to control the immune system and bring the disease into remission but is is never without some side effects.  Some dogs will cope with the side effects more than others and there is no way of knowing how a dog will react before starting treatment.  Often two or even three drugs are used, sometimes in reduced doses,  in order to give adequate immunosuppression and limit the side effects of each drug.   I think it is worth trying the drug that most suits the condition because it may be that the side effects in Farley will not be as severe as feared.    What do you have to lose?

Some dogs cannot tolerate Atopica and others have no ill effects.  Some breeds, such as sighthounds cannot tolerate high doses of pred that well and yet other breeds can.  Smaller dogs usually tolerate the side effects of preds much better than larger dogs.  It is all about trying the best that is on offer and monitoring the side effects of the drugs and resolution of the disease, and adjusting the dose and duration. 

I do hope you can find a drug/s that best suits Farley.

Jo
Logged
Pages: 1 [2]